Upadacitinib for atopic dermatitis induced by secukinumab in patients with refractory ankylosing spondylitis:a case report

Read full text
Authors: Jinxia Fang, Shaobiao Pan
Cited by: 1
References: 21

Abstract

Ankylosing spondylitis (AS) is a chronic inflammatory disease that primarily affects the sacroiliac joints, spine, and peripheral joints. The widespread application of biological agents has led to significant clinical improvements in the management of AS. However, some patients may develop paradoxical immune deviation following treatment with biologics, such as eczematous drug-induced rash, drug-related vasculitis, and inflammatory bowel disease (IBD).In this study, we present a case of a 25-year-old female patient diagnosed with AS who developed secondary loss of response following 6 months of adalimumab (ADA) therapy. After completing ADA washout, she was started on secukinumab (SEC) treatment. Subsequent to the fourth dose of SEC, the patient developed worsening low back pain accompanied by a severe eczematous rash. Treatment was then switched to upadacitinib (UPA). After 6 months of UPA administration, both her AS and drug-induced atopic dermatitis (AD) achieved significant clinical remission.

Fields of Study & Subjects

Spondyloarthritis Studies and Treatments Dermatology and Skin Diseases Inflammasome and immune disorders

Publication details

Journal / source
Frontiers in Immunology
Publisher
Frontiers Media SA
Volume
17
Pages
1737773–1737773
Publication date
1 May 2026
Language
EN